Alert archive / Minnesota / Beach Hazards Statements in 2025

Beach Hazards Statement 13, NWS Duluth, MN

August 5, 2025Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this beach hazards statement at Aug 5, 2025, 8:42 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2025, 8:42 AM CDT (13:42 UTC)
Expired
Aug 5, 2025, 10:00 PM CDT
In force
13 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 1.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WHUS43 KDLH 051342
CFWDLH

Coastal Hazard Message
National Weather Service Duluth MN
842 AM CDT Tue Aug 5 2025

MNZ037-WIZ001-060200-
/O.NEW.KDLH.BH.S.0013.250805T1342Z-250806T0200Z/
Carlton and South St. Louis-Douglas-
842 AM CDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous swimming conditions are expected along the 
  Lake Superior shoreline due to high wave action and strong rip 
  currents.

* WHERE...Minnesota Park Point and Wisconsin Point Beaches.

* WHEN...Through this evening.

* IMPACTS...High wave action can make swimming difficult on days
  such as this. Incoming waves in rapid succession can tire even
  an experienced swimmer quickly. Rip currents can usher you away
  from land. To avoid being swept away, swim parallel to the shore
  to exit a rip current.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
605 
WHUS43 KDLH 060159
CFWDLH

Coastal Hazard Message
National Weather Service Duluth MN
859 PM CDT Tue Aug 5 2025

MNZ037-WIZ001-060300-
/O.EXT.KDLH.BH.S.0013.000000T0000Z-250806T0300Z/
Carlton and South St. Louis-Douglas-
859 PM CDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Dangerous swimming conditions continue along the Lake 
  Superior shoreline due to high wave action and strong rip 
  currents.

* WHERE...Minnesota Park Point and Wisconsin Point Beaches.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...High wave action can make swimming difficult on days
  such as this. Incoming waves in rapid succession can tire even
  an experienced swimmer quickly. Rip currents can usher you away
  from land. To avoid being swept away, swim parallel to the shore
  to exit a rip current.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
180 
WHUS43 KDLH 060254
CFWDLH

Coastal Hazard Message
National Weather Service Duluth MN
954 PM CDT Tue Aug 5 2025

MNZ037-WIZ001-060400-
/O.EXP.KDLH.BH.S.0013.000000T0000Z-250806T0300Z/
Carlton and South St. Louis-Douglas-
954 PM CDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS
EVENING...

Winds and waves are slowly diminishing. The Beach Hazards
Statement has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 6:36 AM CDT, 2 hours 6 minutes earlier. Its key messages:

  • Scattered showers and a rumble of thunder or two for today.
  • Stronger storms approach Wednesday morning, with the best chance for severe weather Wednesday night, and again Friday night.
  • Hot and humid conditions return late this week. Heat Advisories may be needed.
Area forecast discussion, Aug 5, 6:36 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
636 AM CDT Tue Aug 5 2025

.KEY MESSAGES...

- Scattered showers and a rumble of thunder or two for today.

- Stronger storms approach Wednesday morning, with the best
  chance for severe weather Wednesday night, and again Friday
  night.

- Hot and humid conditions return late this week. Heat
  Advisories may be needed.

&&

.DISCUSSION...
Issued at 404 AM CDT Tue Aug 5 2025

Today and Tonight...Another day of scattered showers and
isolated thunder is expected today, with generally weak forcing
and only enough instability to help generate a few rumbles of
thunder. The weak forcing makes it hard to determine exactly
where convection should develop, but it should be out there
today. Since it will be at least partially diurnally drive, I
expect an afternoon peak of activity, which then decreases
overnight tonight. Temperatures will be a few degrees warmer
than yesterday.

Wednesday into Thursday...The convective evolution during this
time frame will be the tricky part, with a lot of spread in the
model solutions. Have had to use some gut intuition with this
part of it. There should be an area of more organized convection
that develops over North and South Dakota this afternoon in the
area of the Day 1 SPC Slight risk. This convection will slide
towards the CWA overnight, which gradually diminishes in
intensity with time. While we do not expect any severe weather
from it, we do have the potential for some stronger storms early
Wednesday morning. After this convection diminishes, new
convection should develop Wednesday afternoon and evening from
eastern North Dakota up into northern Minnesota before moving
east Wednesday night into Thursday. The evolution of all this
will depend on what happens tonight, and this may need some
adjustments as the trends settle. For now we have a Marginal
risk of severe storms over the Brainerd Lakes area Wednesday,
and I expect adjustments to it as well.

Thursday through Saturday, hot and humid conditions push north
into the area with strengthening southerly flow and a warm front
to our north. While this pattern will hopefully put some
rainfall down across Manitoba and Ontario on those wildfires, we
should get at least a lull in the convection. However, we are
looking at above normal temperatures, with enough moisture to
make for very muggy conditions on both days. Our warmest day
should be Friday, with highs pushing to around 90 for areas
south of highway 2, with mid to upper 80s elsewhere. The
humidity will make it particularly uncomfortable, with overnight
low temperatures well above normal, approaching record warm low
temperatures. We may need Heat Advisories for at least parts of
the area Thursday and Friday. A cold front moves through the
area Friday night into Saturday, bringing relief from the heat
for the weekend. It will also bring back greater chances for
showers and storms Friday night into Saturday.

Sunday into early next week the heat dome pushes back out of
the area leaving us with a return to seasonable temperatures.
There should be some mostly diurnally driven showers and storms
Sunday through Tuesday.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 636 AM CDT Tue Aug 5 2025

High pressure to our northeast will keep generally southeast
winds with mainly VFR conditions in place through much of the
forecast. Gustier winds will likely develop late this morning
through the afternoon for KINL, KBRD and KHIB. Scattered showers
are ongoing around the MN terminals as of issuance time which
should weaken and dissipate through mid morning, then re-develop
this afternoon for the same areas and continue into early
evening. A widespread area of showers and storms with MVFR
ceilings will spread in from the west after 09z to affect KINL,
KBRD and KHIB through 12z.

&&

.MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/...
Issued at 404 AM CDT Tue Aug 5 2025

Northeast winds continue for the western portions of Lake
Superior today with a high pressure to the east of the area.
Northeast winds will strengthen once again this afternoon and
evening with peak gusts in the 15 to 20 knot range and waves
building up to 2 to 3 feet before diminishing again tonight. An
approaching low pressure system on Wednesday will increase winds
out of the east to southeast across all of western Lake
Superior, as well as a chance of showers and thunderstorms in
the afternoon and night. Storms may bring a localized area of
stronger winds and built up waves, but otherwise winds will
remain under 15 knots with waves of 2 feet or less.

For the open water discussion, refer to the NWS Marquette Area
Forecast Discussion at weather.gov/mqt.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
MARINE...None.

&&

DISCUSSION...LE
AVIATION...LE
MARINE...LE
Hazardous weather outlook, Aug 5, 8:42 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
842 AM CDT Tue Aug 5 2025

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061345-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
842 AM CDT Tue Aug 5 2025

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Smoke will persist for parts of the Northland into tonight. Refer
to the latest Air Quality Alerts for more details.

Dangerous rip currents today for Lake Superior beaches in the Twin
Ports will create dangerous swim conditions. See the latest Beach
Hazards Statement for more information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Smoke will persist for parts of the Northland into Wednesday.
Please refer to the latest Air Quality Alerts for more details.

There will be on and off chances for thunderstorms through much
of the week. Wednesday early morning into Wednesday night bring
the greatest chance for widespread showers and storms.

Heat builds back into the Northland later this week. High
temperatures will push into the 80s to near 90 beginning
Thursday, increasing the potential for heat related illnesses.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed today or tonight.

LSZ121-140>148-150-061345-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
842 AM CDT Tue Aug 5 2025

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

On and off chances for storms begin Wednesday and continue
throughout the rest of the week.

NLy

More information may be obtained at the following web address:
http://www.weather.gov/duluth

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:22 PM CDTSmall Craft AdvisoryDLH4 hr

Nearby

Beach Hazards Statements in Minnesota, 2025Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.